Flash Flood, Ferry
- When
- May 29, 1:30 PM PST to 2:40 PM PST
- Where
- Ferry County, 4.4 mi WNW of Meteor to 3.43 mi WNW of Meteor
- Cause
- Heavy Rain
- Reported by
- Fire Department/Rescue
- Coordinates
- 48.299, -118.365
Heavy rain from two thunderstorms led to flash flooding just west of Inchelium. The heavy rain led to mud and rock slides on Bridge Creek Road near the Bridge Creek Summit.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
Heavy rain from two thunderstorms led to flash flooding just west of Inchelium. The heavy rain led to mud and rock slides on Bridge Creek Road near the Bridge Creek Summit. Doppler radar indicated more than 2.5 inches of rain occurred in this area in less than two hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at May 29, 1:21 PM PST, 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 221 PM PDT THU MAY 29 2008 .SYNOPSIS... A BROAD TROUGH OF LOW PRESSURE WILL REMAIN FIXED OVER THE WESTERN U.S. THROUGH THE END OF THE WEEK. WEAK DISTURBANCES ROTATING THROUGH THIS TROUGH WILL TRIGGER OCCASIONAL SHOWERS AND THUNDERSTORMS...ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS OVER THE MOUNTAINS. && .DISCUSSION... TONIGHT...BROAD UPPER LEVEL TROUGH REMAINS OVER THE FORECAST AREA THIS AFTERNOON...WITH A MOIST AND UNSTABLE AIR MASS FUELING SCATTERED PULSE-TYPE THUNDERSTORM ACTIVITY OVER THE NORTH...AND A MORE DENSE RAIN SHOWER DEFORMATION REGION OVER THE SOUTHEASTERN ZONES. THE CENTER OF THE UPPER LOW IS OVER OREGON. THIS SUGGESTS THAT WHILE THE SCATTERED THUNDERSTORMS OVER THE NORTHERN TIER ZONES WILL LIKELY DECREASE DRAMATICALLY WITH THE SUNSET TONIGHT...THE BANDS OF RAIN SHOWERS ASSOCIATED WITH THE UPPER LOW DEFORMATION REGION WILL DECREASE...BUT STILL REMAIN A THREAT THROUGH MUCH OF THE EVENING. THUS... OVER MOST OF THE FORECAST AREA GENERALLY IMPROVING CONDITIONS EXPECTED OVERNIGHT WITH LINGERING SHOWERS CONFINED TO POINTS SOUTH OF PULLMAN. WEAK SHEAR AND LOW DYNAMIC SUPPORT ENVIRONMENT TONIGHT SUGGEST THIS EVENINGS THUNDERSTORMS WILL BE SLOW MOVING PULSE-TYPE. THESE STORMS SHAPING UP TO BE GARDEN VARIETY THUNDERSTORMS...BUT CANT RULE OUT A POSSIBLE WARNING-WORTHY STORM FEATURING MARGINALLY SEVERE HAIL OR LOCALIZED FLASH FLOOD IN SOME OF THE NARROWER DRAWS AND RAVINES OF THE NORTHEAST MOUNTAINS IF A STORM HAPPENS TO SIT OVER ANY LOCATION FOR A LONG PERIOD. /FUGAZZI TOMORROW...A FAIRLY POTENT SHORTWAVE CURRENTLY NEAR 45N 135W WILL TRACK SOUTH/SOUTHEAST TO APPROX. 200 MILES OFFSHORE OF THE W/OR COAST. IN RESPONSE TO THE APPROACHING WAVE...A MAJORITY OF THE CWA WILL EXPERIENCE SMALL HEIGHT RISES AND BECOME UNDER A LOW-SHEERED SHORT-WAVE RIDGE. THIS IS WELL DEPICTED ON ALL SHORT-RANGE FORECAST MODELS. THIS WILL ALSO BRING DRIER AIR AND WARMER TEMPERATURES ALOFT GRADUALLY STABILIZING THE ATMOSPHERE FROM WEST TO EAST. ANTICIPATE A LACK OF SHOWERS IN THE NORTH CASCADES...OKANOGAN HIGHLANDS...AND WESTERN BASIN. AN OLD STRETCHED OUT DEFORMATION ZONE AND MOISTURE AXIS THAT STRETCHES FROM NORTHEAST OREGON ACROSS CENTRAL ID INTO WESTERN MT WILL REMAIN ACROSS THE REGION THROUGH AT LEAST MIDDAY BRINGING CONTINUED CLOUD COVER AND SCATTERED SHOWERS FOR THE NORTHERN BLUE MTS...CAMAS PRAIRIE...AND CENTRAL PANHANDLE MTS. HOWEVER...AS THE WAVE APPROACHES THE COAST...A DECAYING SHORTWAVE OVER NORTH-CENTRAL OREGON WILL BEGIN TO KICK TO THE EAST/NORTHEAST AND COULD ACT TO TRIGGER ADDITIONAL CONVECTION ACROSS THE AFOREMENTIONED AREA BEFORE EXITING THE REGION AFT 00Z. THE SECOND AREA OF ACTIVITY WILL OCCUR ACROSS THE NORTHEAST MTS AND IDAHO PANHANDLE...SHOWERS AND THUNDERSTORMS DEVELOPING THIS AFTERNOON WILL JUST ADD TO THE ALREADY MOIST UNSTABLE AIRMASS WITH DEW POINTS RANGING FROM THE MID 40S TO MID 50S. GFS/NAM HAVE CONTINUED TO INCREASE THERMODYNAMIC PARAMETERS ACROSS THE AREA OVER THE LAST FEW RUNS. SURFACE BASED CAPE VALUES PROGGED TO INCREASE TO 300-700 J/KG SUPPORTING A FEW CLAPS OF THUNDER. IN RESPONSE TO THE WEAK RIDGING ALOFT... 850H TEMPERATURES WILL BE WARMING 2-3 DEGREES CELSIUS ACROSS THE WESTERN HALF OF THE CWA AND NEAR 1-2 DEGREES CELSIUS OVER THE EASTERN CWA...LEADING TO A FEW DEGREES OF WARMING OVER THURSDAY. /BODNAR FRIDAY NIGHT THROUGH SUNDAY...MODELS ARE IN GOOD AGREEMENT WITH THE OVERALL FLOW PATTERN DURING THIS PERIOD FEATURING A CLOSED LOW OFF THE PACIFIC COAST SLOWLY MOVING ONSHORE. THIS UPPER LOW POSITION WILL PROMOTE A CONTINUING FEED OF MOIST AIR INTO THE REGION WITH SEASONABLY WARM TEMPERATURES. THIS WILL CONTINUE A SMALL TO MEDIUM THREAT OF MAINLY MOUNTAIN SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS. ON SUNDAY THE MAIN BAROCLINIC BAND/COLD FRONT ASSOCIATED WITH THE UPPER LOW WILL SWEEP THROUGH THE REGION FOR THE NEXT BEST CHANCE OF MORE WIDESPREAD SHOWERS AND THUNDERSTORMS. /FUGAZZI SUNDAY NIGHT THROUGH THURSDAY...EXTENDED MODELS ARE IN GOOD AGREEMENT WITH THE LONG WAVE PATTERN DURING THIS TIME FRAME. CLOSED LOW OFF THE WASHINGTON COAST WILL MOVE INLAND SUNDAY NIGHT/MONDAY. STILL MODEL DIFFERENCES WITH THE EXACT TRACK OF THIS FEATURE AS IT MOVES INLAND SO FORECAST CONFIDENCE IN WHERE THE BEST PRECIPITATION CHANCES WILL RESIDE IS LOW SO WENT WITH A NEAR CLIMATOLOGICAL APPROACH. PATTERN THEN CHANGES FOR TUESDAY THROUGH THURSDAY AS A WESTERLY FLOW DEVELOPS. THIS WILL USHER IN A COOLER ONSHORE FLOW PATTERN WHICH WILL AID IN STABILIZING THE LOWER LEVELS COMPARED TO THE WEEKEND. THIS WILL KEEP TEMPERATURES CLOSER TO SEASONAL AVERAGES SO FORECAST TEMPS WERE LOWERED FOR THESE PERIODS. THERE WILL ALSO BE EMBEDDED DISTURBANCES IN THE FLOW. WESTERLY FLOW IN THE LOW/MID LEVELS SHOULD KEEP THE WENATCHEE RIVER VALLEY AND COLUMBIA BASIN DRY...WHILE UPSLOPE FLOW INTO THE MOUNTAINS OF NE WA/N IDAHO RESULTS IN A CHANCE FOR SHOWERS. JW && .AVIATION... MAIN AVIATION CONCERNS TODAY WILL REVOLVE AROUND QUASI-STATIONARY BAND OF PRECIPITATION EXTENDING FROM THE CENTRAL ID PANHANDLE TO THE BLUE MTS. THIS BAND WILL BRING PERSISTENT RAINS TO KLWS AND BRUSH KPUW. CIGS FROM THIS BAND WILL GENERALLY RANGE FROM 3K-6K FEET BUT WILL DIP BLO MVFR CATEGORY AT TIMES THROUGH 22Z AND PSBLY LONGER AT KLWS. STRATUS BEGINNING TO BREAK ACROSS THE KGEG-KSFF-KCOE CORRIDOR SETTING THE STAGE FOR AN ACTIVE CONVECTIVE AFTERNOON. THUNDERSTORM ACTIVITY WILL BE MOST PREVALENT ACROSS THE NORTHEASTERN MTS OF WA AND NORTH IDAHO PANHANDLE WHERE BEST INSTABILITY EXIST. A FEW STORMS ARE PSBLY INTO THE KGEG-KCOE CAUSING CONDITIONS BRIEFLY TO MVFR. VFR CONDITIONS WILL RETURN TO ALL TAF SITES AFT 03Z EXCEPT PSBLY KLWS WHERE STATIONARY MOISTURE WILL PERSIST. /BODNAR && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 49 73 50 74 54 76 / 40 10 10 10 10 30 COEUR DALENE 50 72 48 73 53 73 / 40 20 20 10 10 30 PULLMAN 49 70 48 71 52 72 / 30 20 20 10 10 30 LEWISTON 52 76 53 78 56 78 / 60 20 20 10 20 30 COLVILLE 47 79 46 77 50 75 / 50 10 10 10 10 30 SANDPOINT 50 72 46 74 51 71 / 50 20 20 10 10 30 KELLOGG 44 67 46 69 50 69 / 40 30 30 10 10 40 MOSES LAKE 50 80 51 81 56 82 / 20 0 0 10 10 10 WENATCHEE 53 79 54 79 58 79 / 10 0 0 10 10 10 OMAK 49 80 50 80 54 79 / 10 0 0 10 10 20 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 606 AM PDT THU MAY 29 2008 IDZ001>004-026-027-WAZ031>038-041>044-301315- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 606 AM PDT THU MAY 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The Spokane radar (KOTX), 88 km away, was scanning. The volume nearest the first event began at 21:29 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2008Every state in 2008This day in weather historyWarnings in Washington, May 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 103287.